MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S850C
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 50cc 8.0fr rediguard intra-aortic balloon catheter.Upon return, the teflon sheath was noted on the iabc.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Kinks to the iabc central lumen was noted at approximately 28.7cm, 32.5cm and 33.6cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0064in-0.0078in and was within specification.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested and no leaks were detected.Full inflation was achieved.The device passed the leak test.The iabc was connected to an iabp using a lab inventory 30cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 15 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 28.7cm, 32.5cm and 33.6cm from the iabc distal tip, which are the locations of the previously noted kinks.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "helium loss alarms" is confirmed.Multiple kinks to the central lumen were noted during the visual inspection of the returned iab catheter, and resistance was noted at the location of the kinks upon loading a guidewire into the iabc central lumen.The kinked central lumen can result in the reported alarms.Based on a review of the device history record (dhr), the product met specification upon release; however, the received product did not meet specifications during the complaint investigation due to the kinked central lumen.The root cause of the kink is undetermined, but a potential cause is customer handling.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description
It was reported "ccl placed iab and started receiving helium loss alarms, decided to remove the catheter.Upon removal [the user] observed 2 kinks in the sheath.They did not place a new iab.No patient injury or consequence reported.The patient's current condition is reported as "fine".

Brand Name
ARROW REDIGUARD IAB: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
taliah shabazz
3015 carrington mill blvd
morrisville 27560
MDR Report Key20216717
Report Number3010532612-2024-00766
Device Sequence Number15404042
Product Code DSP
UDI-Device Identifier10801902144208
UDI-Public(01)10801902144208(11)240426(17)260331(10)18F24D0106(21)
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Catalogue NumberIAB-S850C
Device Lot Number18F24D0106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Initial Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown